Posted by: Worried mom | 2009-03-09

Tinea versicolor

What can U advise on this: Took my 4 yr old boy to the doc twice for his skin on just the torso, a rash like scaling white, moves in lines.. he' s been on Zyrtec which did not help at all. Last night when i went to ER for myself, the doctor saw his skin and said he' s got a fungal infection (Tinea) and gave him 3 small tablets and some cream. Is there nothing more i can do for him???

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

T. Versicolor is a common fungal infection of the skin and should be no cause for concern. Besides the meds the doctor gave, you can try using a shampoo (yes, the shampoo!) containg either selenium sulfide (Selsun shampoo - The gray and yellow box) or 2% ketoconazole (Nizshampoo) applied to dry skin and washed off after 10 minutes, repeated once a day for 2 weeks - This is one of the most effective treatments for this condition.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.